MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF LNR 28X 58-60 20DG SZ G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF LNR 28X 58-60 20DG SZ G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71742858
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a tha had been performed, a revision surgery was done on (b)(6) 2021 to exchange a ref lnr 28x 58-60 20dg sz g due to wear.As a consequence of the liner removal, the cocr 12/14 fem head 28 -3 was removed too.The current health status of patient is unknown.No further information is available.
 
Additional Manufacturer Narrative
H3, h6: the associated device was not returned for evaluation and the reported event could not be confirmed, therefore, the contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that, it is noted within the attachments no clinical/medical documentation is available.Smith and nephew has not received the explanted device and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal similar events for the listed device.A review of the instructions for use document and the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.An historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Potential causes could include but are not limited to friction, joint tightness or lifetime of device.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REF LNR 28X 58-60 20DG SZ G
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13094998
Report Number1020279-2021-08891
Device Sequence Number11829196
Product Code LPH
UDI-Device Identifier03596010232281
UDI-Public3596010232281
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K932755
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2012
Device Catalogue Number71742858
Device Lot Number02EM07376
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2002
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71302803/COCR 12/14 FEM HEAD 28 -3
Patient SexUnknown